Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 75, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 4, 2020, 5:15 AM CST for Jones County, Mississippi. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2020, 5:15 AM CST (11:15 UTC)
- Expired
- Mar 4, 2020, 6:00 AM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 5:20 AM CST | HAIL 1.5 | Calhoun, MS | PICTURES OF HAIL UP TO THE SIZE OF PING PONG BALLS OR GOLF BALLS WHICH FELL IN THE CALHOUN COMMUNITY WERE RELAYED VIA TWITTER. |
| Mar 4, 5:22 AM CST | HAIL 1.75 | 1 E Calhoun, MS | GOLF BALL SIZED HAIL REPORTED IN THE CALHOUN COMMUNITY ABOUT 4 MILES WEST OF LAUREL. |
| Mar 4, 5:23 AM CST | HAIL 1.75 | 2 Ssw Laurel, MS | PICTURES AND VIDEO ON TWITTER SHOWED HAIL UP TO THE SIZE OF PING PONG BALLS TO GOLF BALLS FELL AT A GAS STATION ON US HIGHWAY 11 NEAR INTERSTATE 59 EXIT 93. A REAR WINDOW WAS BUSTED ON A CAR AT THE STATION. |
| Mar 4, 5:25 AM CST | HAIL 1.75 | 1 Ene Laurel, MS | GOLF BALL SIZE HAIL REPORTED BY EMERGENCY MANAGER. |
| Mar 4, 5:31 AM CST | HAIL 1.25 | 5 Sse Glade, MS | HAIL UP TO THE SIZE OF HALF DOLLARS FELL APPROXIMATELY 8.5 MILES SSE OF LAUREL. REPORT WITH PICTURE RELAYED VIA FACEBOOK. |
| Mar 4, 5:33 AM CST | HAIL 2.5 | 2 Sse Glade, MS | HAIL PICTURE ON SOCIAL MEDIA FROM THE TUCKERS CROSSING COMMUNITY. HAIL WAS SLIGHTLY LARGER THAN A MCDONALDS SAUCE PACKET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 1:53 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
886
WUUS54 KJAN 041115
SVRJAN
MSC067-041200-
/O.NEW.KJAN.SV.W.0075.200304T1115Z-200304T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
515 AM CST Wed Mar 4 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Jones County in southeastern Mississippi...
* Until 600 AM CST.
* At 515 AM CST, a severe thunderstorm was located near Ellisville,
moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Ellisville around 520 AM CST.
Laurel around 525 AM CST.
Tuckers Crossing around 530 AM CST.
Sandersville around 535 AM CST.
Mill Creek around 545 AM CST.
Other locations impacted by this severe thunderstorm include Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 AM CST for southeastern
Mississippi.
LAT...LON 3153 8937 3180 8933 3182 8894 3150 8894
TIME...MOT...LOC 1115Z 268DEG 35KT 3167 8928
HAIL...1.75IN
WIND...60MPH
$$
EC2 follow-up statements
679
WWUS54 KJAN 041127
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
527 AM CST Wed Mar 4 2020
MSC067-041200-
/O.CON.KJAN.SV.W.0075.000000T0000Z-200304T1200Z/
Jones MS-
527 AM CST Wed Mar 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CST
FOR EASTERN JONES COUNTY...
At 527 AM CST, a severe thunderstorm was located over Laurel, moving
east at 40 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
This severe storm will be near...
Mill Creek around 540 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 AM CST for southeastern
Mississippi.
LAT...LON 3153 8921 3180 8922 3182 8894 3150 8894
TIME...MOT...LOC 1127Z 267DEG 35KT 3166 8912
HAIL...2.50IN
WIND...70MPH
$$
EC941
WWUS54 KJAN 041136
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
536 AM CST Wed Mar 4 2020
MSC067-041200-
/O.CON.KJAN.SV.W.0075.000000T0000Z-200304T1200Z/
Jones MS-
536 AM CST Wed Mar 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CST
FOR EASTERN JONES COUNTY...
At 536 AM CST, a severe thunderstorm was located near Mill Creek, or
12 miles southeast of Laurel, moving east at 50 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
eastern Jones County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 AM CST for southeastern
Mississippi.
LAT...LON 3151 8907 3176 8906 3177 8894 3150 8894
TIME...MOT...LOC 1136Z 280DEG 44KT 3162 8896
HAIL...2.50IN
WIND...70MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 5:13 AM CST, 2 minutes earlier.
Area forecast discussion, Mar 4, 5:13 AM CST, 2 minutes before
Area Forecast Discussion National Weather Service Jackson MS 513 AM CST Wed Mar 4 2020 .DISCUSSION...Today and Tonight. Storms were developing along the boundary. Supercells were developing causing widespread damage early this morning. For now the most favorable environment seems to stretch from NE Louisiana across Mississippi about 50 miles on either side of I-20. Storms are maintaining there structures for long distances. So rain has been greatest with convection, but remains manageable. However, models continue to show the boundary kind of stalling over this area before the surface feature finally pushes it northeast late tonight. With that in mind, expecting periods of rain, sometimes to heavy to continue over the area. Will keep the FFA going. With the models expecting the best pops to be south for the next few hours, made tweaks to increase pops across the northern zones and lower pops across the southern zones through mid morning. Otherwise, pops and temps were good. /7/ Thursday through Next Week... By Thursday things will begin to dwindle down in terms of the severe threat. The cold front will be well south of the ArkLaMiss by this time however moisture and southerly flow will still be present. There will be widespread light showers through the afternoon and by evening, all of the rain should be east of the region. A dry airmass from the north will filter into our area along with midlevel ridging which will bring cooler than normal temperatures through Saturday and dry weather will prevail Thursday evening- Sunday. A warming trend will also take place Sunday as southerly flows returns. High temperatures next week could climb to the lower to mid 70s. The next chance of rain will be early Monday morning ahead of a weak cold front that is expected to push through our area early next week./JNE/ && .AVIATION... 06Z TAF discussion: Showers and thunderstorms seem to be developing along the stalled boundary that extends across Louisiana to just north of Vicksburg northeast toward Columbus. Light to moderate rain will continue to spread across the region. Patchy dense fog will be possible for MEI/PIB/HBG ahead of the rain. Looking for prevailing conditions MVFR to LIFR conditions to develop by 9z everywhere and continue through much of the forecast period. Guidance shows winds increasing by the afternoon with gusts from 20 to 25 at most sites. && .PRELIMINARY POINT TEMPS/POPS... Jackson 62 49 63 43 / 96 86 48 0 Meridian 61 49 62 43 / 99 93 67 0 Vicksburg 62 50 64 45 / 98 85 30 0 Hattiesburg 68 52 64 45 / 97 94 33 0 Natchez 66 50 63 44 / 97 83 22 0 Greenville 59 48 63 43 / 72 68 29 0 Greenwood 59 48 63 42 / 75 67 45 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flash Flood Watch through late tonight for MSZ043>066-072>074. LA...Flash Flood Watch through late tonight for LAZ016-023>026. AR...None. &&
Hazardous weather outlook, Mar 3, 11:15 PM CST, 6 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1115 PM CST Tue Mar 3 2020 ARZ074-075-MSZ018-019-025>030-034-050515- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Washington- 1115 PM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of southeast Arkansas, and north central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through daybreak Through daybreak, isolated severe thunderstorms are possible. Some storms could produce damaging wind gusts. Quarter size hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning. MSZ031>033-035>039-050515- Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee- 1115 PM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through daybreak FLOODING THREAT...Limited TIMING...Tonight Through daybreak, isolated severe thunderstorms are possible. Some storms could produce damaging wind gusts. Quarter size hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Severe thunderstorms capable of producing damaging wind gusts, along with tornadoes, and large hail will remain possible across southern portions of the outlook area through Wednesday afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding will remain likely across portions of the outlook area through Thursday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning. LAZ007>009-015-MSZ040>042-050515- Morehouse-West Carroll-East Carroll-Richland-Issaquena-Sharkey- Yazoo- 1115 PM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this morning and again tonight FLOODING THREAT...Limited TIMING...Tonight Early this morning and again tonight, isolated severe thunderstorms are possible. Some storms could produce damaging wind gusts. Quarter size hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Severe thunderstorms capable of producing damaging wind gusts, along with tornadoes, and large hail will remain possible across southern portions of the outlook area through Wednesday afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding will remain likely across portions of the outlook area through Thursday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning and tonight through Wednesday night. LAZ016-023-MSZ043>052-050515- Madison LA-Franklin LA-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale- 1115 PM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Early this morning and again tonight FLOODING THREAT...Elevated TIMING...Tonight Early this morning and again tonight, isolated severe thunderstorms are possible. Some storms could produce damaging wind gusts. Quarter size hail is possible. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding are likely. Some roads could be flooded or closed, along with some structures potentially threatened by high water. Ongoing river flooding could be worsened. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Severe thunderstorms capable of producing damaging wind gusts, along with tornadoes, and large hail will remain possible across southern portions of the outlook area through Wednesday afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding will remain likely across portions of the outlook area through Thursday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning and tonight through Wednesday night. LAZ024>026-MSZ053>066-072>074-050515- Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1115 PM CST Tue Mar 3 2020 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Elevated TIMING...Tonight Tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 to 70 mph and hail quarter size or larger. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, areas of flash flooding are likely. Some roads could be flooded or closed, along with some structures potentially threatened by high water. Ongoing river flooding could be worsened. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Severe thunderstorms capable of producing damaging wind gusts, along with tornadoes, and large hail will remain possible across southern portions of the outlook area through Wednesday afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding will remain likely across portions of the outlook area through Thursday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning and tonight through Wednesday night. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Mar 4, 4:02 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM TSTM WND DMG FLORA 32.55N 90.31W
03/04/2020 MADISON MS PUBLIC
MINOR STRUCTURAL DAMAGE IN TOWN OF FLORA
NEAR HIGHWAY 22 AND EAST MAIN ST.
&&
JNESpecial weather statement, Mar 4, 4:06 AM CST, 1 hour 9 minutes before
Special Weather Statement National Weather Service Jackson MS 406 AM CST Wed Mar 4 2020 LAZ025-MSZ053-059-041030- Tensas LA-Jefferson MS-Claiborne MS- 406 AM CST Wed Mar 4 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS PARISH... SOUTHWESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 430 AM CST... At 406 AM CST, Meteorologists were tracking a strong thunderstorm near Alcorn, or 29 miles northeast of Natchez, moving east at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Port Gibson around 420 AM CST. Pattison around 425 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && A Tornado Watch remains in effect until 1000 AM CST for northeastern Louisiana...and southwestern Mississippi. LAT...LON 3179 9127 3199 9134 3206 9095 3187 9085 TIME...MOT...LOC 1006Z 259DEG 38KT 3193 9115 7
Local storm report, Mar 4, 4:15 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM HAIL HAZLEHURST 31.86N 90.39W
03/04/2020 E0.70 INCH COPIAH MS PUBLIC
DIME SIZED HAIL WAS REPORTED ON NORTH STREET
AND LIGHTNING STRUCK SEVERAL HOMES.
&&
JNELocal storm report, Mar 4, 4:24 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
424 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND DMG 2 W GLUCKSTADT 32.52N 90.13W
03/04/2020 MADISON MS BROADCAST MEDIA
LARGE TREE BLOCKING BOZEMAN AND GLUCKSTADT
RD.
&&
JNESpecial weather statement, Mar 4, 4:36 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 AM CST Wed Mar 4 2020
MSZ048-053-054-041100-
Copiah MS-Hinds MS-Claiborne MS-
436 AM CST Wed Mar 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE...
SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES UNTIL 500 AM
CST...
At 435 AM CST, Meteorologists were tracking a strong thunderstorm
over Hermanville, or 25 miles south of Vicksburg, moving east at 45
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Carpenter around 450 AM CST.
Utica around 455 AM CST.
Dentville around 500 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 1000 AM CST for central and
southwestern Mississippi.
LAT...LON 3184 9092 3185 9094 3202 9099 3218 9046
3184 9035
TIME...MOT...LOC 1035Z 256DEG 38KT 3196 9085
7Special weather statement, Mar 4, 4:51 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
451 AM CST Wed Mar 4 2020
LAZ008-009-015-041115-
Richland LA-East Carroll LA-West Carroll LA-
451 AM CST Wed Mar 4 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EAST CARROLL...
NORTHEASTERN RICHLAND AND SOUTHWESTERN WEST CARROLL PARISHES UNTIL
515 AM CST...
At 450 AM CST, Meteorologists were tracking a strong thunderstorm 8
miles northwest of Warden, or 14 miles northeast of Rayville, moving
east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Warden around 455 AM CST.
Darnell around 500 AM CST.
Monticello around 505 AM CST.
Other locations impacted by this storm include Pioneer and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 1000 AM CST for northeastern
Louisiana.
LAT...LON 3261 9170 3262 9166 3267 9164 3268 9162
3269 9162 3270 9164 3278 9125 3254 9123
3254 9146 3252 9147 3252 9170 3261 9171
TIME...MOT...LOC 1050Z 267DEG 45KT 3262 9160
7The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 12:59 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 46 min |
| Mar 4, 1:31 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 44 min |
| Mar 4, 1:39 AM CST | Special Weather Statement | JAN | Neshoba | 36 min |
| Mar 4, 1:47 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 43 min |
| Mar 4, 2:06 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 54 min |
| Mar 4, 2:21 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Mar 4, 2:28 AM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 33 min |
| Mar 4, 2:52 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Rankin, Scott | 38 min |
| Mar 4, 3:10 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 35 min |
| Mar 4, 3:23 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton, Scott | 52 min |
| Mar 4, 3:44 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 48 min |
| Mar 4, 3:50 AM CST | Special Weather Statement | JAN | Yazoo | 25 min |
| Mar 4, 3:56 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 49 min |
| Mar 4, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 48 min |
| Mar 4, 4:06 AM CST | Special Weather Statement | JAN | Claiborne | 24 min |
| Mar 4, 4:24 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 66 min |
| Mar 4, 4:31 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 44 min |
| Mar 4, 4:36 AM CST | Special Weather Statement | JAN | Claiborne, Copiah | 24 min |
| Mar 4, 4:48 AM CST | Tornado Warning | JAN | Covington, Jones | 42 min |
| Mar 4, 8:47 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 58 min |
| Mar 4, 9:12 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 4, 9:30 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Rankin | 45 min |
| Mar 4, 10:08 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 52 min |
| Mar 4, 10:51 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 39 min |
| Mar 4, 11:20 AM CST | Special Weather Statement | JAN | Lauderdale | 25 min |
| Mar 4, 1:25 PM CST | Special Weather Statement | JAN | Copiah | 65 min |
| Mar 4, 3:08 PM CST | River Flood Warning | JAN | Noxubee | 6 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.